How Much Info is Too Much Info?

March 25, 2018

 

Medication!

 

Two of the four medications I take are extremely addictive and reducing or stopping can be tough, even if done properly.

 

The one tablet (tablet, not medication) that I have removed this year is quite an achievement, and now I'm moving into reducing (and ultimately removing) the other two that I take of this one med.

 

I've been on this since December 2016. Anything beyond 4 weeks isn't great because that's when the body is already reliant, or addicted, to it. The fact that I've been on it for 15 months means my body is well and truly used to this med. My psych has wanted me off it for a while, and to be honest, I'm not ultimately happy about any of the medications I'm on, but needs must and all that, and with any type of medication the pros and cons always have to be weighed up, and as I was incapable of making decisions at the time I was put on this medication, I had/have to trust that it was the best for how I was. To be honest, none of the meds in this category are great, but they do help calm things down, and that has made life bearable for a long time. Now is the time to try and get off it.

 

I have been more suicidal this year. On researching this morning, suicidal ideology is a symptom of withdrawal. That sucks, but it actually has made me feel slightly better about my suicidal thoughts. Now, I'm not saying it's purely down to medication withdrawal, because I was suicidal last year. Ironically, suicidal thoughts are also a side effect of being on the medication. As well as being a symptom of bipolar. And depression. So these thoughts could be coming from anywhere. So which bit do I attach my thoughts to?

 

At the moment, for today, given what I've read, I actually feel a bit better about things. My thoughts could be a symptom of withdrawal, and that means that all of the good work I've been doing isn't a waste of time, and I get the confidence that it IS working, and that if I can get off this one med, perhaps things will get easier. It will take time, I've got two tablets to go - well, 1.5 since I started reducing yesterday morning.

 

Yes, then I need to work on the second full on med. And hope that the withdrawal symptoms that could potentially last for weeks, months, years, will go away. And that there won't be any long term damage.

 

I think information is important. Especially about what is going into my body, and the side effects. But I also have to trust that the psych's who deal in these meds day in and day out have more knowledge than I do and that I can find on google. There are side effects to every medication - paracetamol, cold and flu tablets, cough medicines, cough lozenges for goodness sake! Yes, companies have to protect themselves, but the people taking them also need to know what to look out for, and what is serious and what is not.

 

I say this because I've had two interactions with medications, that initially, didn't seem such a big deal. The first was a reaction to Lithium that ended me up in ICU in November 2016. I ended up psychotic and delusional and it messed up my thyroid pretty bad, and I was on medication to help my thyroid until May 2017. The second, was to one of the meds I'm still on. I noticed that I was getting little spots in my mouth. They weren't terribly bothersome, I could pop them, they'd go away. Yes, others would pop up, but I didn't think it was a big deal. As an afterthought at the end of an appointment with my psych one day I mentioned it and she nearly fell off her chair! Apparently this was a big deal and could have had serious consequences for my immune system. Who knew?! She immediately reduced my dose, they were still there so it had to be reduced again.

 

The doctors are a lot more qualified than I am, and the information leaflets are there for a reason. Google confuses things because we can all find people who have had terrible things happen and think a particular medicine is terrible - I could say a lot about Lithium, but the reality is that it is the most successful medication to treat bipolar over the last 30+ years. My reaction wasn't the norm, so what is the point in me putting it all over the web and telling people to steer clear of it? The most I can do is to let people know that the information leaflets that come with medication are actually there for a reason.

 

Please be as informed as you can be about what you put into your body, ask as many questions of your doctor or pharmacist that you need to until you are comfortable. Don't take medication blindly. If you're on medication make sure you're looking after your body the best you can to counteract anything that the medication might do that you're not expecting.

 

Lecture over ;-)

 

Wishing you the best day possible, love Becs xxxx

Share on Facebook
Share on Twitter
Please reload

Featured Posts

Living My Life My Way! Wahoo! Welcome to my world!

Am I anxious or excited? Why am I doing this? What do I hope to achieve?

I think I'm excited. I also...

Well, here goes....my very own blog!

December 26, 2017

1/1
Please reload

Recent Posts

January 1, 2019

July 16, 2018

July 11, 2018

July 3, 2018

May 27, 2018

May 23, 2018

Please reload

Archive
Please reload

Search By Tags